Thanks for your reply:
I started the birth control about 2 months ago and have felt lousy ever since (a few good days were peppered in). My doctor said that the side effects will get better after a few months but I haven't felt this bad in a long time. Now I'm coupling the severe depression with the end of a relationship (albeit a short one) with one of the only people who made me happy. I can barely get through the day without crying my eyes out.
Welcome to HW, (((Hug))). I am sorry you aren't feeling well. I'm bipolar and have been experiencing depression lately. I loathe the depression. It makes everything so hard. I am also sorry to hear of your recent break up. Stressors are such triggers for our depressive symptoms. I can totally relate to the whole birth control thing. Honestly, as if our symptoms aren't bad enough at that time each month with all the hormones, but to add birth control to the mix I think makes it even worse. I would go off if I could, but with this mental illness and with my current plans (school, career) it's not the right time for me to become pregnant. My birth control is low in estrogen as well, but it still seems to have such affect.
I don't know where you are in the world, but in Canada, our options to find some kind of help for counselling or therapy is pretty good. The "system" of course has limitations just like everywhere else...I wish I could help you out with that, tell you where to look, who to ask. The only thing I can think of is the National Mental Health Associaton. Again, it depends on where you are...
Your heart will definitely heal, I will keep you in my thoughts. Good for you for trying to get out of the house and keep yourself busy. That will only help you. Take care, glad you found HW.